Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Isomonodromic deformation of $ q$-difference equations and confluence

Author: Thomas Dreyfus
Journal: Proc. Amer. Math. Soc. 145 (2017), 1109-1120
MSC (2010): Primary 39A13, 34M56
Published electronically: November 18, 2016
MathSciNet review: 3589311
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study isomonodromic deformation of Fuchsian linear $ q$-
difference systems. Furthermore, we are looking at the behaviour of the Birkhoff connection matrix when $ q$ goes to $ 1$. We use our results to study the convergence of the Birkhoff connection matrix that appears in the definition of the $ q$-analogue of the sixth Painlevé equation.

References [Enhancements On Off] (What's this?)

  • [Ada29] C. Raymond Adams, On the linear ordinary $ q$-difference equation, Ann. of Math. (2) 30 (1928/29), no. 1-4, 195-205. MR 1502876,
  • [Béz92] Jean-Paul Bézivin, Sur les équations fonctionnelles aux $ q$-différences, Aequationes Math. 43 (1992), no. 2-3, 159-176 (French, with English summary). MR 1158724,
  • [Bor04] Alexei Borodin, Isomonodromy transformations of linear systems of difference equations, Ann. of Math. (2) 160 (2004), no. 3, 1141-1182. MR 2144976,
  • [Car12] R. D. Carmichael, The General Theory of Linear $ q$-Difference Equations, Amer. J. Math. 34 (1912), no. 2, 147-168. MR 1506145,
  • [DE14] Thomas Dreyfus and Anton Eloy.
    Computing bugeaud's solutions of $ q$-difference equations with a $ q$-borel-laplace summation.
    Preprint, 2014.
  • [DR08] Anne Duval and Julien Roques, Familles fuchsiennes d'équations aux ($ q$-)différences et confluence, Bull. Soc. Math. France 136 (2008), no. 1, 67-96 (French, with English and French summaries). MR 2415336
  • [Dre15] Thomas Dreyfus, Building meromorphic solutions of $ q$-difference equations using a Borel-Laplace summation, Int. Math. Res. Not. IMRN 15 (2015), 6562-6587. MR 3384489,
  • [DSK05] Alberto De Sole and Victor G. Kac, On integral representations of $ q$-gamma and $ q$-beta functions, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl. 16 (2005), no. 1, 11-29 (English, with English and Italian summaries). MR 2225920
  • [DV02] Lucia Di Vizio, Arithmetic theory of $ q$-difference equations: the $ q$-analogue of Grothendieck-Katz's conjecture on $ p$-curvatures, Invent. Math. 150 (2002), no. 3, 517-578. MR 1946552,
  • [GNP$^+$94] B. Grammaticos, F. W. Nijhoff, V. Papageorgiou, A. Ramani, and J. Satsuma, Linearization and solutions of the discrete Painlevé III equation, Phys. Lett. A 185 (1994), no. 5-6, 446-452. MR 1263637,
  • [GR04] George Gasper and Mizan Rahman, Basic hypergeometric series, 2nd ed., Encyclopedia of Mathematics and its Applications, vol. 96, Cambridge University Press, Cambridge, 2004. With a foreword by Richard Askey. MR 2128719
  • [JS96] Michio Jimbo and Hidetaka Sakai, A $ q$-analog of the sixth Painlevé equation, Lett. Math. Phys. 38 (1996), no. 2, 145-154. MR 1403067,
  • [KK03] Kenji Kajiwara and Kinji Kimura, On a $ q$-difference Painlevé III equation. I. Derivation, symmetry and Riccati type solutions, J. Nonlinear Math. Phys. 10 (2003), no. 1, 86-102. MR 1952868,
  • [KMN$^+$04] K. Kajiwara, T. Masuda, M. Noumi, Y. Ohta, and Y. Yamada, Hypergeometric solutions to the $ q$-Painlevé equations, Int. Math. Res. Not. 47 (2004), 2497-2521. MR 2077840,
  • [MZ00] F. Marotte and C. Zhang, Multisommabilité des séries entières solutions formelles d'une équation aux $ q$-différences linéaire analytique, Ann. Inst. Fourier (Grenoble) 50 (2000), no. 6, 1859-1890 (2001) (French). MR 1817385
  • [NRGO01] F. W. Nijhoff, A. Ramani, B. Grammaticos, and Y. Ohta, On discrete Painlevé equations associated with the lattice KdV systems and the Painlevé VI equation, Stud. Appl. Math. 106 (2001), no. 3, 261-314. MR 1819383,
  • [PNGR92] V. G. Papageorgiou, F. W. Nijhoff, B. Grammaticos, and A. Ramani, Isomonodromic deformation problems for discrete analogues of Painlevé equations, Phys. Lett. A 164 (1992), no. 1, 57-64. MR 1162062,
  • [Ram92] Jean-Pierre Ramis, About the growth of entire functions solutions of linear algebraic $ q$-difference equations, Ann. Fac. Sci. Toulouse Math. (6) 1 (1992), no. 1, 53-94 (English, with English and French summaries). MR 1191729
  • [RGH91] A. Ramani, B. Grammaticos, and J. Hietarinta, Discrete versions of the Painlevé equations, Phys. Rev. Lett. 67 (1991), no. 14, 1829-1832. MR 1125951,
  • [Roq11] Julien Roques, Generalized basic hypergeometric equations, Invent. Math. 184 (2011), no. 3, 499-528. MR 2800693,
  • [RS15] Jean-Pierre Ramis and Jacques Sauloy, The $ q$-analogue of the wild fundamental group and the inverse problem of the Galois theory of $ q$-difference equations, Ann. Sci. Éc. Norm. Supér. (4) 48 (2015), no. 1, 171-226 (English, with English and French summaries). MR 3335841
  • [RSZ13] Jean-Pierre Ramis, Jacques Sauloy, and Changgui Zhang, Local analytic classification of $ q$-difference equations, Astérisque 355 (2013), vi+151 (English, with French summary). MR 3185985
  • [RZ02] Jean-Pierre Ramis and Changgui Zhang, Développement asymptotique $ q$-Gevrey et fonction thêta de Jacobi, C. R. Math. Acad. Sci. Paris 335 (2002), no. 11, 899-902 (French, with English and French summaries). MR 1952546,
  • [Sak01] Hidetaka Sakai, Rational surfaces associated with affine root systems and geometry of the Painlevé equations, Comm. Math. Phys. 220 (2001), no. 1, 165-229. MR 1882403,
  • [Sau00] Jacques Sauloy, Systèmes aux $ q$-différences singuliers réguliers: classification, matrice de connection et monodromie, Ann. Inst. Fourier (Grenoble) 50 (2000), no. 4, 1021-1071 (French, with English and French summaries). MR 1799737
  • [Sau06] Jacques Sauloy, Isomonodromy for complex linear $ q$-difference equations, Théories asymptotiques et équations de Painlevé, Sémin. Congr., vol. 14, Soc. Math. France, Paris, 2006, pp. 249-280 (English, with English and French summaries). MR 2353469
  • [Sau15] Jacques Sauloy,
    Espace des données de monodromie pour les équations aux $ q$-différences,
    Preprint, 2015.
  • [Trj33] W. J. Trjitzinsky, Analytic theory of linear $ q$-difference equations, Acta Math. 61 (1933), no. 1, 1-38. MR 1555369,
  • [vdPR07] Marius van der Put and Marc Reversat, Galois theory of $ q$-difference equations, Ann. Fac. Sci. Toulouse Math. (6) 16 (2007), no. 3, 665-718 (English, with English and French summaries). MR 2379057
  • [Zha02] Changgui Zhang, Une sommation discrète pour des équations aux $ q$-différences linéaires et à coefficients analytiques: théorie générale et exemples, Differential equations and the Stokes phenomenon, World Sci. Publ., River Edge, NJ, 2002, pp. 309-329 (French, with French summary). MR 2067338,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 39A13, 34M56

Retrieve articles in all journals with MSC (2010): 39A13, 34M56

Additional Information

Thomas Dreyfus
Affiliation: Institut Camille Jordan, Université Claude Bernard Lyon 1, 43 boulevard du 11 novembre 1918, 69622 Villeurbanne, France

Keywords: $q$-difference equations, isomonodromic deformation, Painlev\'e equations, confluence.
Received by editor(s): August 18, 2015
Received by editor(s) in revised form: February 26, 2016
Published electronically: November 18, 2016
Additional Notes: The author’s work was supported by the labex CIMI. This project has received funding from the European Research Council (ERC) under the European Union’s Horizon 2020 research and innovation programme under the Grant Agreement No. 648132.
Communicated by: Mourad Ismail
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society